Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 86, NWS Wichita, KS

August 2, 2007Ellsworth County, Russell County, Kansas

NWS Wichita, KS issued this flash flood warning at Aug 2, 2007, 2:09 AM CDT for Ellsworth County, Russell County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 2:09 AM CDT (07:09 UTC)
Expired
Aug 2, 2007, 8:15 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Ellsworth County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 157 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 020711
FFWICT
KSC053-167-021315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 815 AM CDT.

* AT 204 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF
  FROM TONIGHTS HEAVY RAINFALL IS STILL CAUSING FLASH FLOODING OVER
  THE WARNED AREA.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...MILBERGER...RUSSELL AIRPORT...WILSON...
  WILSON LAKE.

AT 204 AM CDT...RUSSELL COUNTY LAW ENFORCEMENT REPORTED THAT COUNTY 
ROADS SOUTHEAST OF RUSSELL WERE STILL IMPASSIBLE DUE TO HIGH WATER. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3868 9903 3868 9846 3876 9819 3885 9817
      3885 9849 3900 9849 3888 9877 3887 9903

$$

KETCHAM
1 follow-up statement
000 
WGUS73 KICT 021226
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 AM CDT THU AUG 2 2007

KSC053-167-021236-
RUSSELL KS-ELLSWORTH KS-
726 AM CDT THU AUG 2 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
ELLSWORTH AND SOUTHERN RUSSELL COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3868 9903 3868 9846 3876 9819 3885 9817
      3885 9849 3900 9849 3888 9877 3887 9903

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:48 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 1, 11:48 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1148 PM CDT WED AUG 1 2007

.UPDATE...

RATHER TRICKY FORECAST WITH DYING REMNANTS OF INTENSE
THUNDERSTORMS OVER CENTRAL KS DRIFTING SOUTH. WHILE NOT EXPECTING
MUCH MORE OUT OF THIS SYSTEM...ANOTHER MCV APPEARS TO BE TAKING
SHAPE ACROSS NE KS. THIS SYSTEM IS EXPANDING/DEVELOPING TO THE
WEST...ALTHOUGH UNCLEAR WHAT WILL HAPPEN WHEN IT ENCOUNTERS THE
WORKED OVER AIR IN CENTRAL KS. FORTUNATELY AT THE MOMENT IT
APPEARS THAT THE BULK OF THE RAIN WOULD FALL OUTSIDE THE AREAS
WHICH RECEIVED THE MOST PRECIPITATION THIS EVENING. OF BIGGER
CONCERN IS CONTINUED INTERMITTENT DEVELOPMENT ACROSS NEBRASKA
AIDED BY WEAK UPPER SUPPORT...WHICH SUGGEST SOME POTENTIAL FOR
PRECIPITATION ACROSS ESPECIALLY NORTHERN SECTIONS OVERNIGHT. HAVE
KEEP LOWER END CHANCE PROBABILITY OF PRECIPITATION GOING FOR
THAT...AND SLIGHT CHANCES TO THE SOUTHERN SECTIONS IN EVENT ONE OR
BOTH OF THE MCVS HOLD TOGETHER. -HOWERTON

&&

.AVIATION...

VERY DIFFICULT TO ANTICIPATE WHICH SITES WILL BE IMPACTED BY
THUNDERSTORMS AND WHEN. HAVE INCLUDED SOME CHANCES IN THE SHORT
TERM BASED ON RADAR TRENDS AND FAVORABLE ENVIRONMENT FOR CONTINUED
DEVELOPMENT. FOG IS POSSIBLE MOST LOCATIONS IF SKIES CAN AT LEAST
PARTIALLY CLEAR. ANTICIPATE A REPEAT PERFORMANCE THU AFTERNOON AS
MORE ISOLATED THUNDERSTORMS DEVELOP WITH MOIST AND MARGINALLY
CAPPED ENVIRONMENT. BEST CHANCES WILL BE AT KRSL WHERE FRONT WILL
BE CLOSEST AND LEAST IN SOUTHEAST KS...WHERE AIRMASS IS SLIGHTLY
DRIER. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 1 2007/

DISCUSSION...
FORECAST CONCERNS...
DEJA VU...CONVECTIVE CHANCES/TRENDS THRU MUCH OF THE FORECAST PERIOD...

VERY MOIST LOW LEVELS HAS RESULTED IN A VERY UNSTABLE AIRMASS ACROSS
CENTRAL KANSAS THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED DIURNALLY
DRIVEN CONVECTION WILL CONTINUE INTO THE EARLY EVENING...WITH WEAK
MVC DROPPING SOUTH OUT OF SOUTH CENTRAL NEBRASKA POSSIBLY AIDING
DEVELOPMENT ACROSS PORTIONS OF CENTRAL KANSAS. OTHERWISE...THE BETTER
FOCUS FOR CONVECTION WILL BE ALONG THE SOUTHWARD MOVING WEAK COLD
FRONT ACROSS NEBRASKA TONIGHT...AS A MORE VIGOROUS UPPER TROF MOVES
ACROSS THE UPPER MIDWEST. THIS FRONT WILL DROP SOUTH INTO CENTRAL
KANSAS ON THURSDAY...BEFORE BECOMING STATIONARY INTO THURSDAY NIGHT.
DESPITE RATHER WEAK WINDS ALOFT...THE GIVEN MODEST INSTABILITY AND
CONVERGENCE ALONG THE FRONT SHOULD PROVIDE SUFFICIENT FOCUS FOR
CONVECTION ALONG IT...INTO THURSDAY NIGHT...BEFORE SHIFTING NORTH
ON FRIDAY. RELATIVELY HIGH PRECIPITABLE WATER VALUES AND VERY SLOW
MOVEMENT WILL AGAIN PORTEND TO LOCALLY VERY HEAVY RAINFALL. THERE
IS SOME CONCERN FOR A BIT MORE WIDESPREAD RAINFALL ACROSS PORTIONS
OF CENTRAL KANSAS INTO THURSDAY...HOWEVER CONFIDENCE WAS NOT HIGH
ENOUGH TO GO WITH A FLOOD WATCH JUST YET.

THE MAIN FORECAST CHALLENGE TURNS TO THE WEEKEND AND INTO EARLY
NEXT WEEK...AS THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE UPPER
RIDGE AXIS SHIFTING EAST ACROSS THE PLAINS AND INTO THE OZARKS.
A SHORTWAVE WILL TOP THE MIGRATING RIDGE ON SATURDAY WITH WEAK
NORTHWEST UPPER FLOW ACROSS THE AREA...BEFORE BACKING TO THE
SOUTHWEST BY MONDAY. THE ADVERTISED WARMER MID LEVEL TEMPERATURES
AND SLIGHT DRYING AT LOW LEVELS WOULD AGAIN SUGGEST THE INCREASE
IN CONVECTIVE INHIBITION/CAP ACROSS THE AREA UNDER THIS RIDGE.
HOWEVER...THE MODELS HAVE STRUGGLED MIGHTILY IN THIS REGARD ALL
SUMMER LONG...WHICH LAST WEEKS DRY FORECAST FOR THIS WEEK HAS SO
DEMONSTRATED. THIS IS PROBABLY DUE TO A STRONG CLIMO BIAS WHICH
HAS NOT TAKEN INTO ACCOUNT THE UNUSUALLY GREEN/WET SOIL CONDITIONS
ACROSS THE CENTRAL PLAINS. THOUGH THERE IS SOME REASON GLEAN TO
LOWER POPS IN THE LATTER PERIODS OF THE FORECAST...IT IS QUITE
LIKELY THAT THE DRYING/WARMING PROCESS WILL BE SLOWER...AND AM
VERY HESITANT TO KEEP SHOWING A DRY DAY 5 TO 7 PERIOD AS WE HAVE
FOR SOME TIME. THEREFORE...FORECAST COLLABORATION EFFORTS WERE
SOMEWHAT SUCCESSFUL IN GETTING BUY-IN ON AT LEAST ISOLATED MENTION
OF LATE AFTERNOON/EVENING CONVECTION FOR MUCH OF THE PERIOD. WILL
ALSO STAVE OFF THE CENTURY MARK TYPE READINGS JUST YET...THOUGH
HEAT INDICES WILL LIKELY REACH OR EXCEED THIS VALUE IN THE COMING
DAYS.

DARMOFAL

AVIATION...
WEAK MID LEVEL SHEAR AXIS REMAINS FROM EASTERN NEBRASKA DOWN OVER
CENTRAL/EASTERN KS THIS AFTERNOON. AS AFTERNOON
HEATING/INSTABILITY INCREASE AND CAP DISINTEGRATES...ISOLATED TO
WIDELY SCATTERED DIURNAL TS MAY DEVELOP JUST ABOUT ANYWHERE IN
OUR AREA. WILL CARRY CB CLOUD GROUP IN TAFS TO ACCOUNT FOR
ISOLATED COVERAGE. LATER TONIGHT...CONVECTION ALONG APPROACHING
COLD FRONT FROM NEBRASKA INTO NORTHEAST COLORADO MAY SURVIVE AS
FAR SOUTHEAST AS RSL TAF SITE...SO CARRYING A VCTS OVERNIGHT
THERE. MVFR VISIBILITIES IN FOG POSSIBLE EARLY THURSDAY AM MAINLY
IN SOUTHERN TAF SITES DUE TO LIGHT SOUTHEASTERLY COMPONENT AND LOW
TEMPERATURE/DEWPOINT SPREADS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  91  72  91 /  20  20  20  20
HUTCHINSON      70  90  71  91 /  50  30  30  20
NEWTON          70  91  72  91 /  20  30  30  20
ELDORADO        70  91  71  91 /  10  20  20  20
WINFIELD-KWLD   70  92  72  92 /  20  20  20  10
RUSSELL         69  88  70  89 /  40  50  50  30
GREAT BEND      69  89  70  90 / 100  40  40  20
SALINA          70  90  72  91 /  40  40  40  30
MCPHERSON       70  90  71  91 /  50  30  30  30
COFFEYVILLE     69  93  70  92 /  10  20  20  10
CHANUTE         69  92  70  91 /  10  20  20  20
IOLA            69  92  70  91 /  10  20  20  20
PARSONS-KPPF    69  93  70  92 /  10  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 4:13 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED AUG 1 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS...WITH
THUNDERSTORMS WIDELY SCATTERED ACROSS CENTRAL KANSAS. AN ISOLATED
STRONG STORM IS POSSIBLE THIS EVENING ACROSS CENTRAL
KANSAS...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. HOWEVER THE MAIN
RISK WILL REMAIN LOCALIZED BUT VERY HEAVY RAINFALL AMOUNTS...WHICH
COULD RESULT IN MINOR LOW-LAND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA ON
THURSDAY AND FRIDAY...WITH THE BEST CHANCES ACROSS PORTIONS OF CENTRAL
KANSAS. WHILE AN ISOLATED STRONG STORM IS POSSIBLE...THE MAIN RISK WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL WITH MINOR LOW-LAND FLOODING
POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST...BUT WILL
BECOME MORE ISOLATED...FROM SATURDAY THROUGH NEXT TUESDAY. LOCALIZED
HEAVY RAINFALL WILL REMAIN POSSIBLE WITH ANY STORMS...WHICH WILL OCCUR
PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS.

HEAT INDICES WILL REACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA
FROM SUNDAY THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Aug 1, 9:47 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
08/01/2007  M2.50 INCH       LINCOLN            KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 2.5 INCHES OF RAINFALL AT
            SYLVAN GROVE IN ONE HOUR.

0833 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
08/01/2007  M3.00 INCH       LINCOLN            KS   TRAINED SPOTTER

            3 INCHES OF RAIN IN ONE HOUR AND CREEK IN THE BACK YARD
            WAS RISING FAST.

0845 PM     HEAVY RAIN       2 S SYLVAN GROVE        38.98N 98.39W
08/01/2007  M3.25 INCH       LINCOLN            KS   TRAINED SPOTTER

            3.25 INCHES OF RAIN MEASURED IN ONE HOUR 2 MILES SOUTH OF
            SYLVAN GROVE.

0845 PM     FLASH FLOOD      2 S SYLVAN GROVE        38.98N 98.39W
08/01/2007                   LINCOLN            KS   TRAINED SPOTTER

            SEVERAL RURAL ROADS SOUTH OF SYLVAN GROVE ARE IMPASSABLE
            DUE TO HIGH WATER GOING OVER THE ROADWAYS.

0850 PM     FLASH FLOOD      SYLVAN GROVE            39.01N 98.39W
08/01/2007                   LINCOLN            KS   LAW ENFORCEMENT

            A CREEK THAT RUNS THROUGH THE CITY PARK IN SYLVAN GROVE
            WAS OUT OF ITS BANKS AND FLOODING THE PARK.

0900 PM     HEAVY RAIN       SYLVAN GROVE            39.01N 98.39W
08/01/2007  E3.75 INCH       LINCOLN            KS   TRAINED SPOTTER

            RAIN FELL IN ONE HOUR.

0900 PM     TSTM WND DMG     SYLVAN GROVE            39.01N 98.39W
08/01/2007                   LINCOLN            KS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWNED.

0902 PM     HEAVY RAIN       7 W LINCOLN             39.04N 98.28W
08/01/2007  M3.00 INCH       LINCOLN            KS   TRAINED SPOTTER

            3 INCHES OF RAIN MEASURED IN ONE HOUR FOR THE TOWN OF
            VESPER.

0903 PM     HEAVY RAIN       WILSON                  38.83N 98.47W
08/01/2007  M3.25 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0904 PM     HEAVY RAIN       6 W LINCOLN             39.04N 98.26W
08/01/2007  M3.75 INCH       LINCOLN            KS   PUBLIC

            3.75 INCHES OF RAIN MEASURED IN THE TOWN OF DENMARK.

0930 PM     FLOOD            6 N DORRANCE            38.93N 98.57W
08/01/2007                   RUSSELL            KS   TRAINED SPOTTER

            DRIVING FROM RUSSELL TO DORRANCE ALL CREEKS AND RAVINES
            ARE RUNNING OR BANK FULL.

&&

CDJ
Special weather statement, Aug 1, 9:55 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT WED AUG 1 2007

KSZ047-050-020345-
BARTON-RICE-
955 PM CDT WED AUG 1 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND RICE COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAFLIN...OR 18 MILES NORTHEAST OF GREAT
BEND...AND MOVING SOUTH AT 10 MPH.

GUSTY WINDS 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM.

JAKUB
Local storm report, Aug 1, 10:50 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     FLOOD            2 NE HOISINGTON         38.54N 98.75W
08/01/2007                   BARTON             KS   AMATEUR RADIO

            WATER OVER A FEW RURAL ROADS 2 MILES WEST OF ODIN
            REPORTED BY LAW ENFORCEMENT.

1035 PM     FLOOD            2 NE HOISINGTON         38.54N 98.75W
08/01/2007                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FEW COUNTY ROADS WITH HIGH
            WATER 2 MILES WEST OF ODIN.

&&

CDJ
Local storm report, Aug 1, 10:53 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT WED AUG 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            CLAFLIN                 38.52N 98.54W
08/01/2007                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED STANDING WATER ON K-4 NEAR THE
            TOWN OF CLAFLIN.

&&

CDJ
Local storm report, Aug 2, 1:02 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            ELLSWORTH               38.74N 98.23W
08/02/2007                   ELLSWORTH          KS   EMERGENCY MNGR

            VOLUNTARY EVACUATIONS TAKING PLACE ALONG THE SMOKY HILL
            RIVER.

&&

BDK
Local storm report, Aug 2, 2:03 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLASH FLOOD      2 S WILSON              38.80N 98.47W
08/02/2007                   ELLSWORTH          KS   EMERGENCY MNGR

            AVENUE J AND L CLOSED DUE TO HIGH WATER.

0157 AM     FLASH FLOOD      7 SE RUSSELL            38.82N 98.76W
08/02/2007                   RUSSELL            KS   LAW ENFORCEMENT

            MITCHELL AND 190TH CLOSED DUE TO HIGH WATER.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:11 PM CDTFlash Flood WarningICTEllsworth, Lincoln, Russell6 hr
Aug 1, 8:38 PM CDTRiver Flood WarningICTRussell12 hr
Aug 1, 8:38 PM CDTRiver Flood WarningICTEllsworth29 hr
Aug 2, 1:27 PM CDTFlash Flood WatchICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.